drastic decline

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

amarafay
New Member


Date Joined Dec 2006
Total Posts : 6
   Posted 2/21/2007 4:41 PM (GMT -7)   
I've been stepping down on my meds (Effexor) for awhile now, and I decided this past weekend was the best time to cut myself off, so to speak. I've been off for only 6 days now (besides one minor relapse on Sunday), and I already feel like I've completely lost all of my coping skills. I've suddenly reverted back into "the old me", and I absolutely hate that person and don't want to be her anymore. I also don't want to subject the people I currently care about to her. Has anyone else been in this situation? If so, what did you do?
Thanks for listening,
- a

stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 2/21/2007 4:57 PM (GMT -7)   
Yep, I'm back on my meds. The first time I had to tell my family I had depression they didn't know what to do. I come from a family of "suck it up" types. Oddly enough my dad is a doctor and I was most affraid to tell him because he is a very, VERY traditional doctor. He surprised me though. Even though he didn't really know that much about depression he didn't judge me and he listened to me very carefully (he even told my mom to hush and just listen). This last time around I was talking to my dad about not wanting to go back on meds and wondering if I had the money to do so ($100.00/month) because my insurance doesn't cover the one that works for me. Dad said something very profound that changed my perseption.

He told me that $100.00 a month might just be the best investment that I could ever make in my future. Looking at that way, it made a lot of sense.

We are what we are and we deal with what we deal with. Man, that guy is smart!!!
Stronglady4me
Walk in harmony


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/21/2007 6:56 PM (GMT -7)   
Hi amarafay, I guess you would have to look at the reasons why you have decided to start decreasing your antidepressant.  Depending on your diagnosis (major depression, situational depression, ect.) often times when we start on an antidepressant and reach that thearputic level, feel stable and perhaps well enough to deal with our lives and situations without the medication.  Depression and like disorders are chemical imbalances in the brain and this is very difficult if not impossible for us to control on our own.  I am not saying that there are not some people who can live without antidepressants as there are and they do effectively manage their lives, but for the most part there are many who do need to continue with some sort of medication.
My suggestion to you would be to give your doctor a call and just let them know what is going on.  Maybe you needed to taper off of the Effexor slower, or maybe they would recommend another medication at a light dose...I dont know, but do please do keep your doctor informed of how your doing.  Letting this go on too long can be dangerous.
Please let us know how it goes...Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:18 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
186 Guest(s), 1 Registered Member(s) are currently online.  Details
Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer